MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002 25.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2018.It was later explanted on (b)(6) 2018 because it was a miss powered lens.There was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was the same model, but different diopter of 22.5.Reportedly, there was no patient injury and the patient is doing fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 03/21/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens returned cut in two parts.Both lens haptics were observed distorted.The condition observed in the lens and the way in which the cut is formed is consistent with a unit that has been cut due to ¿iol removal¿ or ¿explant¿ process.Due to the condition of the lens returned the reported issue as ¿unexpected postop refraction¿ could not be verified.There is no evidence to suggest that the complaint sample has been affected by the manufacturing process.No product deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7339750
Report Number2648035-2018-00374
Device Sequence Number18862337
Product Code HQL
UDI-Device Identifier05050474530805
UDI-Public(01)05050474530805(17)210830
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/30/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;